Please use this identifier to cite or link to this item:
Volltext verfügbar? / Dokumentlieferung
doi:10.22028/D291-37614
Title: | The narrow escape problem in a circular domain with radial piecewise constant diffusivity |
Author(s): | Mangeat, M. Rieger, H. |
Language: | English |
Title: | Journal of Physics A : Mathematical and Theoretical |
Volume: | 52 |
Issue: | 42 |
Publisher/Platform: | IOP Publishing |
Year of Publication: | 2019 |
Free key words: | first passage narrow escape optimization intracellular diffusion discontinuous media |
DDC notations: | 500 Science |
Publikation type: | Journal Article |
Abstract: | The stochastic motion of particles in living cells is often spatially inhomogeneous with a higher effective diffusivity in a region close to the cell boundary due to active transport along actin filaments. As a first step to understand the consequence of the existence of two compartments with different diffusion constant for stochastic search problems we consider here a Brownian particle in a circular domain with different diffusion constants in the inner and the outer shell. We focus on the narrow escape problem and compute the mean first passage time (MFPT) for Brownian particles starting at some pre-defined position to find a small region on the outer reflecting boundary. For the annulus geometry we find that the MFPT can be minimized for a specific value of the width of the outer shell. In contrast for the two-shell geometry we show that the MFPT depends monotonously on all model parameters, in particular on the outer shell width. Moreover we find that the distance between the starting point and the narrow escape region which maximizes the MFPT depends discontinuously on the ratio between inner and outer diffusivity. |
DOI of the first publication: | 10.1088/1751-8121/ab4348 |
URL of the first publication: | https://iopscience.iop.org/article/10.1088/1751-8121/ab4348 |
Link to this record: | urn:nbn:de:bsz:291--ds-376146 hdl:20.500.11880/34027 http://dx.doi.org/10.22028/D291-37614 |
ISSN: | 1751-8113 1751-8121 |
Date of registration: | 14-Oct-2022 |
Faculty: | NT - Naturwissenschaftlich- Technische Fakultät |
Department: | NT - Physik |
Professorship: | NT - Prof. Dr. Heiko Rieger |
Collections: | SciDok - Der Wissenschaftsserver der Universität des Saarlandes |
Files for this record:
There are no files associated with this item.
Items in SciDok are protected by copyright, with all rights reserved, unless otherwise indicated.